Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A note on the special unitary group of a division algebra

Authors: B. A. Sethuraman and B. Sury
Journal: Proc. Amer. Math. Soc. 134 (2006), 351-354
MSC (2000): Primary 16K20, 12E15
Published electronically: July 7, 2005
MathSciNet review: 2176001
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $D$ is a division algebra with its center a number field $K$ and with an involution of the second kind, it is unknown if the group $SU(1,D)/[U(1,d)$, $U(1,D)]$ is trivial. We show that, by contrast, if $K$is a function field in one variable over a number field, and if $D$ is an algebra with center $K$ and with an involution of the second kind, the group $SU(1,D)/[U(1,d),U(1,D)]$ can be infinite in general. We give an infinite class of examples.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 16K20, 12E15

Retrieve articles in all journals with MSC (2000): 16K20, 12E15

Additional Information

B. A. Sethuraman
Affiliation: Department of Mathematics, California State University Northridge, Northridge, California 91330

B. Sury
Affiliation: Stat-Math Unit, Indian Statistical Institute, 8th Mile Mysore Road, Bangalore 560 059, India

PII: S 0002-9939(05)07985-2
Received by editor(s): April 19, 2004
Received by editor(s) in revised form: September 21, 2004
Published electronically: July 7, 2005
Additional Notes: This work was done when the first-named author visited the Indian Statistical Institute, Bangalore. He thanks the Institute for the wonderful hospitality it showed during his stay there.
Communicated by: Martin Lorenz
Article copyright: © Copyright 2005 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia